Discussions By Condition: I cannot get a diagnosis.

Undiagnosed and getting worse!

Posted In: I cannot get a diagnosis. 5 Replies
  • Posted By: Anonymous
  • April 16, 2014
  • 02:45 PM

Since December 2013 I've been having headaches, body twitches and tremors, nausea, motion sickness, debilitating fatigue with no relief from sleep, my head feels like it's "swimming" and my body feels like it's humming. I have fibromyalgia but this isn't like anything I've experienced with that. I have 0 memory right now and, in fact, I can't remember anything that I've just read or watched. Sometimes when I'm watching TV and a commercial comes on, I can't remember what show I was watching. I have limited recall and few long term memories. I have a hard time finding words when I'm trying to speak - it's like my brain momentarily shuts down. Typing is difficult - sometimes I misspell words, or type a totally different word other than what I intended. The twitching was happening infrequently, now it's happening every day and when I'm sleeping. The twitches have now started in my face and I have dystonia in my hands, feet, and neck. I've had 2 stays in the hospital, numerous blood tests, CT scans, MRI's, video EEG's, and everything comes back normal. I'm also seeing a psychiatrist to help reduce my anti-depressant but that hasn't helped. I'm on Armor Thyroid medication for hypoactive thyroid and that's been reduced by my endocrinologist because of an elevated TSH level, which is typical on this medication, but no results with that yet. I've been having milder versions of these symptoms for years, but one at a time. Frequent headaches (sometimes everyday for a month or more with no relief) started about 26 years ago, twitching in my right leg about 15 years ago (I went to a neurologist who told me to "just stop doing that"), unexplained nausea, disorientation, "swimming" head feeling for the last 2 years. Now I'm getting everything at once and I think, whatever this is, I've had it for a very long time, but now, for some reason, it's all happening at the same time. I've trying to stay positive since I think a good attitude goes a long way to help, but I'm also getting frustrated. My doctors don't really listen and one even told me that I "looked too good" to be sick. Everyone keeps telling me that I'm stressed, but I don't feel stressed, even with this craziness, as things are good right now in every other way. I will probably start talking to my psychiatrist about that at my next visit. My next step is to see another neurologist who's familiar with movement disorders. I'm hoping this helps. If not, I'm not sure where to look next. Any ideas or advice is appreciated. Thanks!

Reply Flag this Discussion

5 Replies:

  • The first thing I would do is read up on the side effects of the medications that you're currently taking. You mentioned that you're on both thyroid medication and an anti-depressant of some sort - it's super important to know not only the individual side effects, but also the possible drug interactions between the two.

    I can understand your frustration, because it's annoying to be ill and yet be doubted by doctors and have nothing appear abnormal despite all the testing being done.
    Aaron-o 27 Replies Flag this Response
  • However, it's actually great news that your MRI has come back clean, if nothing else. That rules out a lot of nasty conditions. Try getting your B-vitamins checked, including thiamine, pyridoxine, niacin, and cyancobalamin, as a deficiency in any of these can cause your symptoms. Also, consider magnesium deficiency, which is known to cause fasciculations.

    It does seem like your condition is neurological, but consider checking for autoimmune disease too with an apptmt. with a rhuematologist.
    Aaron-o 27 Replies Flag this Response
  • I found this list of possible side effects for armor thyroid medication:

    Changes in appetite
    changes in menstrual periods
    chest pain
    fast or irregular heartbeat
    hand tremors
    leg cramps
    sensitivity to heat
    shortness of breath
    trouble sleeping
    weight loss

    As you can see, several of your symptoms appear on it. Sometimes people on thyroid replacement experience the symptoms of hypothyroidism.
    Aaron-o 27 Replies Flag this Response
  • I have every single symptom as you do & Fibro also
    Anonymous 1 Replies Flag this Response
  • Have the doctors test her interleukin-2 levels. This is a immune protein/hormone at the root of most all un diagnosable inflammatory conditions. All that is wrong with me is this inflammatory cytokine is raging through my body. I had to convince the doctors to test me for it after 3 years of their not finding anything to diagnose. My immune hormones are out of balance! Google cytokines and inflammation. They are treating me with a fungus med. called cyclosporin to fix it.
    Anonymous 0 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?